Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 450, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2001, 1:58 AM CDT for Chicot County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2001, 1:58 AM CDT (06:58 UTC)
- Expired
- Jun 15, 2001, 2:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Chicot County, AR
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 150658 SVRJAN ARC017-150730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 158 AM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 230 AM CDT * AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTH OF LAKE VILLAGE...OR NEAR DERMOTT...bMOVING EAST AT 40 MPH. DAMAGING WINDS TO 60 MPH CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:35 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 14, 10:35 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 1035 PM CDT THU JUN 14 2001 LINE OF STRONG TO SEVERE STORMS NOTED ACROSS NORTHERN TEXAS THROUGH WESTERN ARKANSAS. TIMING PUTS THE LINE INTO THE NORTHWEST PART OF THE COUNTY WARNING AREA AFTER MIDNIGHT AT AROUND 2 AM. SO HAVE INCREASED POPS IN THE WEST AND NORTH. HAVE BEST POPS IN THE NORTHWEST WITH THE MENTION OF A FEW POSSIBLY SEVERE. THE LINE SHOULD WEAKEN SOME AS IT MOVES INTO AN AREA OF LESS WIND SHEAR WITH HEIGHT AND AWAY FROM THE UPPER TROUGH. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, Jun 14, 10:12 PM CDT, 3 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 PM CDT THU JUN 14 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO THE EARLY MORNING HOURS OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI GENERALLY ALONG AND NORTH AND WEST OF A CROSSETT AND EUDORA ARKANSAS - HOLLANDALE - TCHULA - GRENADA MISSISSIPPI LINE. THE MAIN THREAT WILL BE FOR DAMAGING WINDS AND SHOULD OCCUR MORE TOWARDS DAYBREAK FRIDAY MORNING. ELSEWHERE...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY MORNING WITH ACTIVITY EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. ACTIVATION OF STORM SPOTTERS MAY BE NEEDED EARLY FRIDAY MORNING OVER THE MISSISSIPPI DELTA AND ACROSS THE REMAINDER OF NORTHEAST LOUISIANA AND MISSISSIPPI ON FRIDAY. ...FLOODING... RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS INTO PORTIONS OF NORTHWEST MISSISSIPPI EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES FROM THE WEST. ISOLATED EVEN HEAVIER AMOUNTS ARE POSSIBLE AS LOW LEVEL MOISTURE IS ABUNDANT WHICH COULD CAUSE MINOR STREET AND SMALL STREAM FLOODING IN LOCALIZED AREAS EARLY FRIDAY. A COLD FRONT OVER THE SOUTHERN PLAINS WILL CONTINUE TO APPROACH THE LOWER MISSISSIPPI VALLEY ON FRIDAY. AHEAD OF THIS FEATURE... AN ONGOING SQUALL LINE NOW OVER THE ARK-LA-TEX REGION IS EXPECTED TO WEAKEN SOMEWHAT AS IT APPROACHES THE MISSISSIPPI DELTA AREA. HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND EXISTING INSTABILITY WILL HELP MAINTAIN ISOLATED SEVERE THUNDERSTORMS TOWARDS DAYBREAK FRIDAY MORNING OVER THIS REGION. DAMAGING WINDS TO 60 MPH AND HEAVY RAINFALL ARE THE MAIN THREAT AT THIS TIME. STORMS ARE EXPECTED AFFECT THE REMAINDER OF NORTHEAST LOUISIANA AND MISSISSIPPI AS FRIDAY WEARS ON WITH A FEW SEVERE STORMS POSSIBLE. ZFOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:02 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.